Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 39, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 14, 2024, 2:44 AM CDT for Clark County, Scotland County, Missouri; Hancock County, Illinois; Lee County, Iowa. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2024, 2:44 AM CDT (07:44 UTC)
- Expired
- Mar 14, 2024, 3:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lee County, IA, Hancock County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 163 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032
WUUS53 KDVN 140744
SVRDVN
ILC067-IAC111-MOC045-199-140845-
/O.NEW.KDVN.SV.W.0039.240314T0744Z-240314T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
244 AM CDT Thu Mar 14 2024
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Hancock County in west central Illinois...
Southwestern Lee County in southeastern Iowa...
Southeastern Scotland County in northeastern Missouri...
Clark County in northeastern Missouri...
* Until 345 AM CDT.
* At 243 AM CDT, a line of severe thunderstorms were located near La
Belle, or 17 miles east of Edina, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fort Madison, Keokuk, Carthage, Kahoka, Nauvoo, Hamilton, Warsaw,
La Harpe, Dallas City, Montrose, Augusta, Wayland, Bowen, Wyaconda,
West Point, Alexandria, Ferris, Luray, South Gorin, and Granger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4020 9150 4025 9150 4025 9152 4026 9195
4030 9195 4030 9203 4049 9208 4064 9107
4064 9091 4020 9091
TIME...MOT...LOC 0743Z 267DEG 43KT 4017 9185
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DC5 follow-up statements
210
WWUS53 KDVN 140800
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
300 AM CDT Thu Mar 14 2024
MOC199-140809-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-240314T0845Z/
Scotland MO-
300 AM CDT Thu Mar 14 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTLAND COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
west central Illinois...southeastern Iowa...and northeastern
Missouri.
&&
LAT...LON 4020 9150 4025 9150 4025 9152 4026 9188
4030 9191 4035 9193 4052 9190 4064 9107
4064 9091 4020 9091
TIME...MOT...LOC 0759Z 267DEG 43KT 4018 9159
$$
ILC067-IAC111-MOC045-140845-
/O.CON.KDVN.SV.W.0039.000000T0000Z-240314T0845Z/
Hancock IL-Lee IA-Clark MO-
300 AM CDT Thu Mar 14 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR HANCOCK...SOUTHWESTERN LEE AND CLARK COUNTIES...
At 259 AM CDT, a severe thunderstorm was located near Canton, moving
east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Madison, Keokuk, Carthage, Kahoka, Nauvoo, Hamilton, Warsaw, La
Harpe, Dallas City, Montrose, Augusta, Wayland, Bowen, Wyaconda, West
Point, Alexandria, Ferris, Luray, Colusa, and Disco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4020 9150 4025 9150 4025 9152 4026 9188
4030 9191 4035 9193 4052 9190 4064 9107
4064 9091 4020 9091
TIME...MOT...LOC 0759Z 267DEG 43KT 4018 9159
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DC048
WWUS53 KDVN 140810
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
310 AM CDT Thu Mar 14 2024
ILC067-IAC111-MOC045-140845-
/O.CON.KDVN.SV.W.0039.000000T0000Z-240314T0845Z/
Hancock IL-Lee IA-Clark MO-
310 AM CDT Thu Mar 14 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR HANCOCK...SOUTHWESTERN LEE AND EASTERN CLARK COUNTIES...
At 310 AM CDT, a severe thunderstorm was located over Lima, or 7
miles northeast of Canton, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Fort Madison, Keokuk, Carthage, Kahoka, Nauvoo, Hamilton, Warsaw, La
Harpe, Dallas City, Montrose, Augusta, Wayland, Bowen, West Point,
Alexandria, Ferris, Colusa, Disco, St. Francisville, and Adrian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4020 9150 4025 9150 4025 9167 4037 9176
4054 9173 4064 9107 4064 9091 4020 9091
TIME...MOT...LOC 0810Z 267DEG 43KT 4019 9141
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Gunkel159
WWUS53 KDVN 140822
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
322 AM CDT Thu Mar 14 2024
ILC067-IAC111-MOC045-140845-
/O.CON.KDVN.SV.W.0039.000000T0000Z-240314T0845Z/
Hancock IL-Lee IA-Clark MO-
322 AM CDT Thu Mar 14 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR HANCOCK...SOUTHWESTERN LEE AND EASTERN CLARK COUNTIES...
At 322 AM CDT, a severe thunderstorm was located over Woodville, or
15 miles south of Carthage, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Fort Madison, Keokuk, Carthage, Nauvoo, Hamilton, Warsaw, La Harpe,
Dallas City, Montrose, Augusta, Wayland, Bowen, West Point,
Alexandria, Ferris, Colusa, Adrian, New Boston, Burnside, and Disco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4020 9150 4025 9150 4039 9166 4055 9163
4064 9107 4064 9091 4020 9091
TIME...MOT...LOC 0822Z 267DEG 43KT 4020 9122
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Gunkel092
WWUS53 KDVN 140832
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
332 AM CDT Thu Mar 14 2024
MOC045-140842-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-240314T0845Z/
Clark MO-
332 AM CDT Thu Mar 14 2024
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
west central Illinois...southeastern Iowa...and northeastern
Missouri.
&&
LAT...LON 4020 9130 4047 9149 4058 9146 4064 9110
4064 9091 4020 9091
TIME...MOT...LOC 0832Z 267DEG 43KT 4021 9106
$$
ILC067-IAC111-140845-
/O.CON.KDVN.SV.W.0039.000000T0000Z-240314T0845Z/
Hancock IL-Lee IA-
332 AM CDT Thu Mar 14 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR HANCOCK AND SOUTH CENTRAL LEE COUNTIES...
At 332 AM CDT, a severe thunderstorm was located over Bowen, or 14
miles south of Carthage, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Madison, Keokuk, Carthage, Nauvoo, Hamilton, Warsaw, La Harpe,
Dallas City, Montrose, Augusta, Bowen, West Point, Ferris, Colusa,
Adrian, Burnside, Disco, Plymouth, Denver, and Fountain Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4020 9130 4047 9149 4058 9146 4064 9110
4064 9091 4020 9091
TIME...MOT...LOC 0832Z 267DEG 43KT 4021 9106
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gunkel529
WWUS53 KDVN 140842
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
342 AM CDT Thu Mar 14 2024
IAC111-ILC067-140852-
/O.EXP.KDVN.SV.W.0039.000000T0000Z-240314T0845Z/
Hancock IL-Lee IA-
342 AM CDT Thu Mar 14 2024
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK AND SOUTH CENTRAL LEE
COUNTIES WILL EXPIRE AT 345 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
west central Illinois...southeastern Iowa...and northeastern
Missouri.
&&
LAT...LON 4020 9130 4047 9149 4058 9146 4064 9110
4064 9091 4020 9091
TIME...MOT...LOC 0842Z 267DEG 43KT 4021 9094
$$
GunkelWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 12:55 AM CDT, 1 hour 49 minutes earlier. Its key messages:
- Scattered severe storms south of I-80 early this morning. A few strong to severe storms could redevelop this afternoon, mainly in the counties south of I-80.
- Turning much colder late in the weekend with the potential for snow showers.
- A warming trend is on tap for next week.
Area forecast discussion, Mar 14, 12:55 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1255 AM CDT Thu Mar 14 2024 .KEY MESSAGES... - Scattered severe storms south of I-80 early this morning. A few strong to severe storms could redevelop this afternoon, mainly in the counties south of I-80. - Turning much colder late in the weekend with the potential for snow showers. - A warming trend is on tap for next week. && .MESOSCALE... Issued at 1245 AM CDT Thu Mar 14 2024 A Severe Thunderstorm Watch continues across the southern CWA through 6 AM this morning. The northern periphery of warm air advection (WAA) aloft will continue to nose into the southern CWA through the early morning, with slow-moving, regenerating thunderstorms. Embedded MCVs and one stronger short wave to pass near the Missouri/Iowa border region in the pre-dawn hours, will act to keep some severe threat going through the night along with a locally heavy rain threat where storms line up more west-to-east. The flash flood threat though still looks on the lower end due to primarily drier antecedent conditions. In terms of the severe threat, hail will remain the primary threat, with a good balance of deep layer shear (40 kt) and MUCAPE (500-1500 J/kg). If any semi-organized storms from northern Missouri can make it into the southern forecast area, the boundary layer stability looks like it may be fairly shallow based on observational trends, so isolated stronger winds might be a concern if that occurs. && .SHORT TERM /THROUGH TONIGHT/... Issued at 301 PM CDT Wed Mar 13 2024 Other than some isolated showers in northwest Illinois, dry conditions will be seen across the area through sunset. Attention then turns to tonight. Storms will initiate along the warm front across northern Missouri during the evening with rain lifting north across the area overnight. At the same time flow coming off of Lake Michigan will be pushing drier air to the west. This drier air will initially delay the arrival of rain into the area until the late evening and overnight hours and main push the stronger storms further to the south. Right now the better risk for strong to severe storms looks to be along and south of an Ottumwa, IA to Galesburg, IL line. The primary risk is hail with damaging winds a secondary risk. A storm that rides the warm front or is to the south and east of the low center would pose a risk for a brief spin up tornado. If this were to occur (which is under a 2 percent chance), areas south of a Keosauqua, IA to Macomb, IL line would be favored. On Thursday a widespread rain should be across most of the area at sunrise. Depending upon the track of the surface low, the severe risk 'may' pivot to the north between 6 and 10 AM putting a risk of severe storms south of a Princeton, IL to Aledo, IL to Kahoka, MO line. The main risk would be hail with damaging winds a secondary risk. By late morning the overall severe risk from the first round of storms will end with the potential for rain ending from west to east as well. The far northern and northwest parts of the area may see a cold rain continuing through late morning and into the afternoon. Boundaries left over from the overnight storms and the approaching cold front will then provide the focus for re-development in the afternoon. Right now the overall timing of secondary storm development looks to be early afternoon from northeast Missouri into western Illinois. The window for any severe risk has narrowed, running from 3 to 7 PM and mainly south of a Princeton, IL to Memphis, MO line. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 301 PM CDT Wed Mar 13 2024 Thursday night Assessment...low to medium confidence How storms develop and evolve Wednesday night into Thursday morning will dictate how long precipitation remains across the area Thursday night. Right now the model consensus has a 40-50 percent chance of rain across the entire area. However, there are newer runs of the very short term models that suggest much of the area could remain dry Thursday night. By late Thursday night mainly dry conditions should be seen across the area. Friday through Saturday night Assessment...high confidence on dry conditions The model consensus has dry conditions for the area with temperatures initially above normal. A clipper system will move through the Great Lakes and pull a modified arctic front through the area on Saturday. Very windy conditions will develop Saturday with gusts up to 40 mph likely. The wind combined with the dry conditions will result in a elevated fire risk across the entire area. The windy conditions will continue Saturday night which will push wind chills into the teens and lower 20s by sunrise Sunday. Sunday and Sunday night Assessment...high confidence on windy conditions Windy conditions will continue across the area on Sunday as the core of the cold temperatures aloft moves through the area. An associated upper level disturbance will provide enough forcing for flurries or even snow showers for areas generally east of the Mississippi and north of I-80. Given the warm ground temperatures, only a localized dusting of accumulation would be possible on grassy and elevated surfaces in the strongest snow showers. Monday through Wednesday Assessment...medium to high confidence on a warm trend. Medium confidence on dry conditions The current model consensus has dry conditions across the area with a warming trend through mid-week. However, the CMC and ICON deterministic runs bring a clipper system into the Midwest with snow. The CMC is further west which places the snow over the area while the ICON model indicates southeast Wisconsin and northeast Illinois. Interestingly the GFS/ECMWF deterministic runs have no clipper system. Interestingly there are some members of the ensembles of the GEFS/CMCE that lend support the the CMC/ICON deterministic runs but most of the ensemble members are dry. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1245 AM CDT Thu Mar 14 2024 Primary concerns with aviation are thunderstorms early this morning, mainly prior to daybreak, and then IFR conditions a good part of today for most of the TAF sites. Showers with at least embedded storms will continue to expand northeast through the early morning. Some of these will produce temporary IFR visibility, although thunder should become a little more spotty toward CID and especially DBQ (where confidence in any TSRA is low). Shower coverage looks like it will diminish between 12Z and 17Z, however areas of drizzle/light rain with spotty showers are becoming more probable. The regime is favorable for IFR ceilings to develop and possibly IFR visibility, especially if drizzle is present. BRL will likely remain south of these lowest conditions, but the other TAF sites should be in them, with highest confidence at DBQ where LIFR ceilings are favored at times. As the weather system bringing the precipitation tracks across the Missouri/Iowa/Illinois border region this afternoon, scattered storms may develop near BRL. Otherwise, rain showers are expected to the north, although confidence in what the coverage and duration of this rain will be is uncertain. Nonetheless, IFR ceilings are likely to persist and spread southward to BRL through the evening hours. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && MESOSCALE...Friedlein SHORT TERM...08 LONG TERM...08 AVIATION...Friedlein
Hazardous weather outlook, Mar 13, 7:17 PM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 717 PM CDT Wed Mar 13 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-150030- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 717 PM CDT Wed Mar 13 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Widespread storms are likely in northeast Missouri, southeast Iowa, and western Illinois tonight, mainly after 11 PM. Scattered storms are expected farther north. Some of the storms may be severe, mainly south of Interstate 80, with a risk of large hail and possibly damaging winds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY On Thursday morning widespread showers and thunderstorms are expected early. Some of these storms may be strong to severe south of Interstate 80, with the main hazards being large hail and possibly damaging winds. Scattered thunderstorms may redevelop Thursday afternoon, mainly in the counties south of Interstate 80. Areal coverage with this secondary round may remain low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight south of Interstate 80. GENERAL STORM MOTION TONIGHT: To the northeast at 40 mph. Friedlein/Gunkel/Uttech
In the hours before
Local storm report, Mar 13, 11:19 PM CDT, 3 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1119 PM CDT Wed Mar 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM Hail 2 WNW Fort Madison 40.63N 91.38W
03/13/2024 E0.50 inch Lee IA Trained Spotter
Half inch hail at Ft Madison Hospital.
&&Local storm report, Mar 13, 11:35 PM CDT, 3 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1135 PM CDT Wed Mar 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM Hail 3 W Charlie Heath Memor 40.58N 91.94W
03/13/2024 M1.25 inch Clark MO Trained Spotter
hail up to half dollar sized. hail covering
ground.
1113 PM Hail 2 NNE Colusa 40.59N 91.15W
03/13/2024 E0.88 inch Hancock IL Public
Dime to nickel size hail again lasted about
2 minutes back to light rain.
1105 PM Hail 2 NNE Colusa 40.59N 91.15W
03/13/2024 E0.70 inch Hancock IL Trained Spotter
Dime size hail for about 3 minutes began.
deck covered.
1042 PM Hail 3 NW Anson 40.60N 91.80W
03/13/2024 M1.25 inch Clark MO Public
1021 PM Hail 2 WSW Chambersburg 40.51N 91.84W
03/13/2024 E0.75 inch Clark MO Public
Report from mPING: Dime (0.75 in.).
1018 PM Hail 3 ENE Hamilton 40.40N 91.31W
03/13/2024 E0.50 inch Hancock IL Public
Report from mPING: Half-inch (0.50 in.).
&&Local storm report, Mar 13, 11:37 PM CDT, 3 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1137 PM CDT Wed Mar 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM Hail 3 ENE Charlie Heath Mem 40.59N 91.84W
03/13/2024 E0.88 inch Clark MO Trained Spotter
Hail up to nickel sized now. pea hail began
again at 1132 pm.
&&Special weather statement, Mar 14, 1:10 AM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 110 AM CDT Thu Mar 14 2024 IAZ078-089-099-ILZ024>026-140700- Mercer IL-Warren IL-Henderson IL-Des Moines IA-Lee IA-Louisa IA- 110 AM CDT Thu Mar 14 2024 ...Strong thunderstorms will impact portions of southeastern Mercer, Warren, Henderson, Des Moines, northeastern Lee and southeastern Louisa Counties through 200 AM CDT ... At 110 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Rozetta to near Dallas City. Movement was northeast at 30 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Burlington, Fort Madison, Monmouth, Oquawka, West Burlington, Mediapolis, Roseville, Stronghurst, Kirkwood, Keithsburg, Little York, Middletown, Carman, Biggsville, Gladstone, Rozetta, Terre Haute, Seaton, North Henderson, and Raritan. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. A Severe Thunderstorm Watch remains in effect until 600 AM CDT for west central Illinois...and southeastern Iowa. && LAT...LON 4111 9046 4067 9048 4065 9136 4108 9117 TIME...MOT...LOC 0610Z 238DEG 25KT 4099 9089 4068 9123 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH DC
Special weather statement, Mar 14, 1:56 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
156 AM CDT Thu Mar 14 2024
ILZ015-024>026-140800-
Mercer IL-Warren IL-Henderson IL-Rock Island IL-
156 AM CDT Thu Mar 14 2024
...A strong thunderstorm will impact portions of eastern Mercer,
northern Warren, northeastern Henderson and southeastern Rock Island
Counties through 300 AM CDT
...
At 156 AM CDT, Doppler radar was tracking a strong thunderstorm over
Little York, or 7 miles northwest of Monmouth, moving northeast at 15
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations impacted include...
Monmouth, Burgess, Viola, Matherville, Kirkwood, Sherrard, Little
York, Seaton, North Henderson, Cable, Shale City, Boden, Lake Warren,
Alexis, Coldbrook, Bald Bluff, Gerlaw, Monmouth Municipal Airport,
Cameron, and Sunbeam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
west central Illinois.
&&
LAT...LON 4086 9077 4103 9089 4135 9052 4113 9044
4087 9044
TIME...MOT...LOC 0656Z 241DEG 15KT 4099 9075
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Mar 14, 2:12 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
212 AM CDT Thu Mar 14 2024
IAZ089-098-099-ILZ025-034-MOZ009-010-140815-
Henderson IL-Hancock IL-Des Moines IA-Van Buren IA-Lee IA-Clark MO-
Scotland MO-
212 AM CDT Thu Mar 14 2024
...Strong thunderstorms will impact portions of southwestern
Henderson, Hancock, south central Des Moines, southeastern Van Buren,
Lee, Clark and Scotland Counties through 315 AM CDT
...
At 212 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Downing to 10 miles east of
Atlanta. Movement was east at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could break tree limbs, knock down weak trees
and blow around unsecured objects. Minor damage to outdoor
objects is possible.
Locations impacted include...
Fort Madison, Keokuk, Carthage, Kahoka, Memphis, Nauvoo, Hamilton,
Warsaw, Dallas City, Donnellson, Montrose, Augusta, Wayland, Bowen,
Wyaconda, West Point, Alexandria, Ferris, Franklin, and Rutledge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
west central Illinois...southeastern Iowa...and northeastern
Missouri.
&&
LAT...LON 4020 9150 4025 9152 4026 9195 4030 9195
4030 9235 4048 9235 4077 9108 4019 9093
TIME...MOT...LOC 0712Z 256DEG 54KT 4039 9242 3992 9229
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 9:40 PM CDT | Special Weather Statement | DVN | Scotland | 50 min |
| Mar 13, 10:21 PM CDT | Severe Thunderstorm Warning | DVN | Clark, Scotland | 39 min |
| Mar 13, 10:44 PM CDT | Special Weather Statement | DVN | Clark, Scotland | 61 min |
| Mar 13, 10:57 PM CDT | Severe Thunderstorm Warning | DVN | Clark, Scotland | 63 min |
| Mar 13, 11:54 PM CDT | Severe Thunderstorm Warning | DVN | Clark | 49 min |
| Mar 14, 2:12 AM CDT | Special Weather Statement | DVN | Clark, Scotland | 63 min |
| Mar 13, 10:13 PM CDT | Special Weather Statement | DVN | Hancock | 47 min |
| Mar 13, 11:22 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 38 min |
| Mar 13, 11:43 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 32 min |
| Mar 14, 12:01 AM CDT | Severe Thunderstorm Warning | DVN | Warren | 31 min |
| Mar 14, 1:10 AM CDT | Special Weather Statement | DVN | Henderson, Warren | 50 min |
| Mar 14, 1:20 AM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 40 min |
| Mar 14, 1:56 AM CDT | Special Weather Statement | DVN | Mercer | 64 min |
| Mar 14, 2:14 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Warren | 46 min |
| Mar 14, 4:15 AM CDT | Severe Thunderstorm Warning | DVN | Henderson, McDonough, Warren | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Severe Thunderstorm Warnings in Illinois, 2024Severe Thunderstorm Warnings in Iowa, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.